MAUDE Adverse Event Report: BIOSENSE WEBSTER INC SMARTABLATE; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC SMARTABLATE; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number SAT001
Medical Device Problem Codes Material Integrity Problem (2978); Protective Measures Problem (3015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation on 12-dec-2025.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) procedure with a smartablate irrigation tubing set and observed a crack in the tube.During the bubble error on the smartablate pump, reset the tube and performed a flush, it was revealed that there was a leak of the irrigation fluid (ce staff was performing the setup and related tasks).Subsequently, a crack was confirmed in the tube.Timing was approximately 1 hour and 30 minutes after started to use, during low flow irrigation.The issue was resolved by replacing the tubing set with another new one.The procedure was completed without patient's consequence.The bubble error issue was assessed as non mdr reportable.The crack in the tube was assessed as a mdr reportable issue.
 
Additional Manufacturer Narrative
H4.Device manufacture date has been added.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) procedure with a smartablate irrigation tubing set.During the bubble error on the smartablate pump, reset the tube and performed a flush, it was revealed that there was a leak of the irrigation fluid (ce staff was performing the setup and related tasks).Subsequently, a crack was confirmed in the tube.The device evaluation was completed on 21-jan-2026.The device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection and irrigation test of the returned device were performed.Visual inspection revealed no damage or anomalies on the device.No physical damage was observed.An irrigation test was performed.No leakage or bubbles were detected; however, cloudiness inside the tubing was observed.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified the bubbles and leakage issue reported by the customer could not be confirmed during the product investigation; other issues or circumstances may have occurred during the usage of the device that compromised its performance.The cloudiness was not related to the reported event.The instructions for use contain the following information: verify that the smartablate¿ irrigation tubing set is free of leaks or defects and that all bubbles have been flushed from the tube set.If bubbles are present, continue flushing until they are passed through the tubing set.In addition, bubbles with no movement and cloudiness on the smart ablate tubing have been investigated by a cross functional team and the engineering analysis suggests that a plasticizer migration in the tubing product may be contribute to a change in tubing appearance including opacity, increase in lumen roughness as well as microbubble adhesion.Plasticizer migration is a known phenomenon in softer polyvinyl chloride (pvc) materials like our tubing set.Additionally, an independent evaluation determined that the plasticizer is not toxic and will not result in adverse health effects in cardiac ablation patients under normal use conditions.Despite any change in tubing appearance, bubbles in the saline remain readily detectable.In addition, the bubble sensor on the smartablate pump uses ultrasound signals and the sensitivity of this sensor is unaffected by any change in tubing appearance.Customers should continue to properly prime and flush tubing per the instructions for use (ifu) and the smartablate irrigation tubing set preparation workflow.As part of the johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Explanation of codes: investigation findings: material and/or chemical problem identified (c06) / investigation conclusions: known inherent risk of device (d12) / component code: device ingredient or reagent (g01003) were selected as related to the biosense webster inc.Analysis finding of the ¿cloudiness inside the tubing¿.Investigation findings: no device problem found (c19) / investigation conclusions: no problem detected (d14) were selected as related to the customer¿s reported ¿bubble error¿ and a ¿crack was in the tube¿ issues.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
SMARTABLATE
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
LAKE REGION MEDICAL
calle hertz 1525
parq indust antonio j bermudez
ciudad juarez 32470
MX   32470
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23797200
Report Number2029046-2025-04138
Device Sequence Number10453382
Product Code LPB
UDI-Device Identifier10846835009743
UDI-Public(01)10846835009743(17)260331(10)AC9763017
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P990017/S17
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Catalogue NumberSAT001
Device Lot NumberAC9763017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2025
Supplement Date Received by Manufacturer12/19/2025
01/21/2026
Initial Report FDA Received Date12/13/2025
Supplement Report FDA Received Date01/15/2026
02/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK_SMARTABLATE PUMP.
Patient SexUnknown